MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8756H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.Additional information was requested and the following was obtained: lot #? code 8756h¿>peh313.Confirm the specific number of devices (total qty actually involved with reported issue) that failed during this event /procedure for each product code/lot? exact quantities unknown, surgeon said at least a couple sutures/code was procedure completed successfully? case was completed successfully any patient consequence? no patient consequences.Note: events reported via 2210968-2019-91088, 2210968-2019-91089, 2210968-2019-91090.
 
Event or Problem Description
It was reported that the patient underwent a vascular procedure on an unknown date and suture was used.During the procedure, the needle was popping off.The surgeons tried several different packages of each code and still had the same problem.The surgeons were able to complete the procedure but took a bit longer because the needles kept popping off.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/24/2020.A manufacturing record evaluation was performed for the finished device batch peh313, 8756h56 and no non-conformances were identified.Additional h3 investigation summary: one picture was provided for analysis.Upon visual inspection of the photo, sixteen needle-sutures and two needles of unknown product code could be observed.The two needles appear to be detached and two of the needle-suture pieces were bent.No conclusion could be reach as the sample was not returned for analysis.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.

Brand Name
PROLENE SUTURE 18"(45CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9491043
Report Number2210968-2019-91087
Device Sequence Number18906346
Product Code GAW
UDI-Device Identifier10705031020252
UDI-Public10705031020252
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number8756H
Device Catalogue Number8756H
Device Lot NumberPEH313
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/24/2020
Patient Sequence Number1